night time cramps

I was diagnosed with ET last year and take Hydroxicarbamide (x2 daily) and asprin. Recently I have been getting really bad cramp in calf and thigh, usually coming on in the early hours after a couple of hours sleep.

Is this common? Is it anything to do with the ET and medication or just a coincidence? I have tried herbal remedies, magnesium rub, tonic water for the quinine, together with trying to stay well hydrated, but nothing is working. Any thoughts and suggestions would be most welcome.

Stephen

3 Replies

oldestnewest
  • Hello Stephen

    I'm sorry you are troubled with cramps. I've had them off and on over many years and haven't got a satisfactory answer. I have been told to take a bit more salt. Counter to general diet advice. The cramps have lessened. But would they have anyway? Agee crisps near the end of the day.

    I hope they go away soon.

    Cheri

  • Hi Stephen I also get excruciatingly painful cramps in the thighs at night. The only thing that works for me is quinine sulfate, prescribed by my GP. I only get them occasionally now as long as I don't stop taking the quinine.

    Hope you get some relief soon. Karen

  • Thanks for these suggestions. My haemo has suggested quinine and my doctor is due to prescribe some. Also the evening crisps!

    hoe it goes away, could do with a full night's sleep

    Stephen

You may also like...